Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 12, NWS Kansas City, MO

April 28, 2014Cooper County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 28, 2014, 9:18 AM CDT for Cooper County, Saline County, Missouri. It took effect at Apr 28, 2014, 5:30 PM CDT. It was in force for 50 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2014, 9:18 AM CDT (14:18 UTC)
In effect from
Apr 28, 2014, 5:30 PM CDT
Expired
Apr 30, 2014, 7:27 PM CDT
In force
50 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cooper County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 23.22 ft at Apr 28, 2014, 3:00 PM CDT.

actionminormoderate101520253004/2804/2904/3005/0105/02
Action stage
19 ft
Minor stage
24 ft
Moderate stage
29 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 27, 6:55 PM CDT, 14 hours 23 minutes earlier.

Area forecast discussion, Apr 27, 6:55 PM CDT, 14 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
655 PM CDT Sun Apr 27 2014

.DISCUSSION...
Issued at 431 PM CDT SUN APR 27 2014

Main focus for this afternoons forecast package is squarely on any
continuing potential for severe weather through the late afternoon
and evening hours.

The leading line of convective activity has taken much of the day to
move east across our section of Kansas and Missouri owing to the
vertically stacked nature of the upper level through that is
swinging into the Plains States. This convection brought reports of
large hail and damaging winds, but has also brought cooler --upper
50s into the 60s-- more stable air. Storms that redeveloped across
extreme northeast Oklahoma/southeast Kansas are moving rapidly --50
mph-- to the north northeast. This redeveloping line of storms are
quickly moving into a airmass that is still well worked over from
early activity --temperatures in the low 60s over dew points in the
50s-- with a decent easterly component to the surface wind. These
storms have struggled to reach severe limits as a result. However,
still watching areas of northeast Oklahoma and southeast Kansas as
the agitated CU field --seen arching back to the northwest across
Manhattan KS-- is growing pointing at the next region of
development. Models continue to advertise this activity growing over
the next couple of hours along the dry line, but the dry slot aloft
my inhibit growth despite the boundary destabilizing. Ultimately,
current expectations are that the storms will continue to percolate
along the dryline, shifting north northeast into far western
Missouri through the late afternoon and early evening hours.
However, the focus for robust severe storms looks to slide east into
southern Missouri, while areas farther north through Kansas City
will likely have to deal with elevated convection and the attendant
torrential rain and large hail threat. Convection will start to fade
as the sunsets this evening across the northern half of Missouri,
with the activity spreading north northeast and fading going into
the evening hours.

Monday on through the work week...haven't changed much. The trough
moving into the Plains today is still expected to take its time
moving across the nation as it detaches form the main progressive
flow. Result, cool temperatures with showers possible on and off
through the week. Expect highs to likely be limited to the 50s
Tuesday through Thursday with overnight lows around 40.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 644 PM CDT SUN APR 27 2014

Terminals across Kansas City will have a couple hours of thunderstorm
activity this evening before this last round of activity moves to the
east. After that, VFR conditions are expected as drier air spreads
east. Otherwise, winds will be a bit gusty into the evening hours
before calming a little as they decouple late tonight, though gusty
southwest winds are then expected to move into after sunrise Monday
morning as a dry cold front sweeps through.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Cutter
AVIATION...Cutter
Hazardous weather outlook, Apr 27, 2:39 PM CDT, 18 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
239 PM CDT SUN APR 27 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281945-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
239 PM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 SIGNIFICANT SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH 7 PM.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:31 PM CDTAreal Flood AdvisoryEAXClay, Platte3 hr
Apr 27, 7:52 PM CDTSpecial Weather StatementEAXPlatte38 min
Apr 27, 8:03 PM CDTAreal Flood AdvisoryEAXPlatte3 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.